Texas, 2011Wildfire in Texas, September 1 to 5, 2011
September 1 to 5, 2011 · NWS FWD · 1 event in 1 county or zone
The Picket Run Fire in Montague County burned 1150 acres near FM 1125 and Turkey Ranch Road approximately 7 miles south-southeast of Bowie. No structures were damaged by this fire, but one vehicle was destroyed.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Picket Run Fire in Montague County burned 1150 acres near FM 1125 and Turkey Ranch Road approximately 7 miles south-southeast of Bowie. No structures were damaged by this fire, but one vehicle was destroyed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 1, 2:42 PM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Sep 1, 2:42 PM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
342 PM CDT THU SEP 1 2011
.DISCUSSION...
CAA FROM EASTERLY MID LEVEL WINDS AND SOUTHEASTERLY LOW LEVEL
WINDS HAS COOLED OFF TEMPS THROUGHOUT THE COLUMN. 850 TEMPS WERE
ABOUT 3 DEGREES C COOLER ON THE SOUNDING THIS MORNING AND EVEN
THOUGH DEWPOINTS HAVE MIXED OUT IN MOST LOCATIONS...TEMPERATURES
REMAIN CLOSE TO 100. HOWEVER...TEMPS SHOULD INCREASE A DEGREE OR
TWO OVER THE NEXT FEW HOURS AS WE REACH PEAK HEATING.
THE CURRENT FORECAST IS COMPLICATED BY A FEW DIFFERENT FACTORS
WITH THE PRIMARY FACTOR BEING THE TROPICAL DEVELOPMENT STILL
EXPECTED IN THE WESTERN GULF. DYNAMICAL MODELS HAVE COME INTO
BETTER AGREEMENT THIS AFTERNOON AND THE CONSENSUS BETWEEN THE
MODELS IS TO DEVELOP A LARGE BUT WEAK TROPICAL CYCLONE. 48 HOUR
FORECASTS HAVE THIS SYSTEM CENTERED ABOUT 200 MILES SOUTHEAST OF
HOUSTON. THESE DYNAMICAL MODELS ARE REASONABLY RELIABLE WHEN IT
COMES TO THE TRACK OF TROPICAL SYSTEMS BUT THEY ARE USUALLY QUITE
INACCURATE WITH THE STRENGTH. AFTER 48 HOURS...THE SYSTEM IS
EXPECTED TO MOVE NORTHEAST...MAKING LANDFALL ALONG THE LOUISIANA
COAST SUNDAY NIGHT OR MONDAY MORNING. AS A RESULT...THE HEAVIEST
RAINFALL...STRONG WINDS...AND COASTAL FLOODING WILL LIKELY OCCUR
ALONG THE LOUISIANA COAST. ONE CAVEAT IS THAT THIS IS THE FIRST
MODEL RUN THAT HAS HAD ANY CONSISTENCY BETWEEN DYNAMICAL MODELS.
AS SUCH...THE TRACK IS SUBJECT TO CHANGE AND THE CONFIDENCE IS
STILL LOW UNTIL SUBSEQUENT RUNS CONTINUE TO SHOW CONSISTENCY.
SINCE THE CYCLONE IS EXPECTED TO BE SOUTHEAST OF THE TEXAS
COAST...NORTH WINDS WILL PREVAIL ACROSS THE STATE SATURDAY...SCOURING
OUT ANY MOISTURE. THE CURRENT FORECAST HAS HIGHS RIGHT AT 100 FOR
THE METROPLEX ON SATURDAY. HOWEVER...TEMPS COULD BE A FEW DEGREES
HIGHER AS NORTH TEXAS WILL BE ON THE SUBSIDENT SIDE OF THE
TROPICAL SYSTEM. CURRENT HIGHS ARE A BLEND OF THE BIAS CORRECTED
GRIDDED MOS GUIDANCE AND BIAS CORRECTED MEX GUIDANCE.
A COLD FRONT IS STILL EXPECTED TO MOVE THROUGH THE AREA SUNDAY
EVENING. KEPT LOW POPS OVER ALL OF THE AREA BUT THAT MIGHT BE
WISHFUL THINKING. LATEST MODEL RUNS SUGGEST THE FRONTAL PASSAGE
WILL BE DRY AS SUBSIDENCE FROM THE TROPICAL SYSTEM DRYS OUT THE
ATMOSPHERE SIGNIFICANTLY. IF THAT SCENARIO VERIFIES...SUNDAY
COULD BE A VERY DANGEROUS FIRE WEATHER DAY AS NORTH WINDS ARE
EXPECTED TO BE IN THE 20 TO 25 MPH RANGE. RELATIVE HUMIDITY
VALUES ARE EXPECTED TO BE AROUND 30 PERCENT...WHICH EXCEEDS RED
FLAG CRITERIA...BUT THE PROLONGED DROUGHT AND MINUSCULE SOIL
MOISTURE WILL MAKE THIS A DANGEROUS FIRE WEATHER DAY NONETHELESS.
TEMPERATURES BEHIND THE FRONT WILL BE NEAR SEASONAL NORMS. THE
MEXMOS HAD HIGHS IN THE MID 80S MONDAY AND LOWS NEAR 60 TUESDAY
MORNING. THESE VALUES SEEMED A LITTLE TOO GOOD TO BE TRUE SO WENT
WITH HIGHS NEAR 90 ON MONDAY AND LOWS IN THE MID 60S TUESDAY
MORNING. NORTH WINDS ARE EXPECTED TO PREVAIL THROUGH THE
REMAINDER OF THE FORECAST PERIOD AFTER THE FRONTAL PASSAGE SUNDAY
EVENING.
42/MM
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 80 100 79 100 77 / 5 10 10 10 10
WACO, TX 75 103 74 102 76 / 10 10 10 20 20
PARIS, TX 75 98 75 98 73 / 5 10 10 10 10
DENTON, TX 74 100 74 100 74 / 5 5 5 10 10
MCKINNEY, TX 74 101 73 100 72 / 5 10 10 10 10
DALLAS, TX 81 101 79 100 79 / 5 10 10 10 10
TERRELL, TX 76 102 75 100 75 / 5 10 10 10 10
CORSICANA, TX 76 102 75 100 74 / 10 10 10 20 20
TEMPLE, TX 74 102 72 103 73 / 10 10 10 20 20
MINERAL WELLS, TX 73 100 72 100 71 / 5 5 5 10 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
79/42
Hazardous weather outlook, Sep 1, 2:39 PM CST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
339 PM CDT THU SEP 1 2011
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
339 PM CDT THU SEP 1 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH SUNSET...ESPECIALLY
WEST OF INTERSTATE 35.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED BOTH FRIDAY AND
SATURDAY AFTERNOON. THE THREAT FOR GRASS FIRES MAY INCREASE SUNDAY
AND MONDAY DUE TO INCREASING NORTH WINDS AND DRIER AIR.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER SOUTHEASTERN
PORTIONS OF NORTH TEXAS FRIDAY AND SATURDAY...AND ACROSS THE
ENTIRE REGION SUNDAY. A FEW STORMS ARE POSSIBLE IN THE SOUTHEAST
MONDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Wildfire, Montague
- When
- September 1, 4:00 PM CST to September 5, 8:00 PM CST
- Where
- Montague forecast zone
- Property damage
- $7,000
- Reported by
- Broadcast Media
- Coordinates
- 33.676, -97.725 (the zone’s center; the record gives no point)
An engine working at a drilling rig site started a large grass fire that burned 1150 acres. This fire was located near FM 1125 and Turkey Ranch Road approximately 7 miles south-southeast of Bowie. No structures were damaged by this fire, but one vehicle was destroyed.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, September 1 to 3, 20111 death · 15 injured · 29 events
- Drought in Georgia, September 1 to 30, 2011$100 million · 88 events
- Drought in Texas, September 1 to 30, 2011$100 million · 24 events
- Drought in Texas, September 1 to 30, 2011$1.3 million · 46 events
- Drought in Kansas, September 1 to 30, 2011$2.4 million · 23 events
- Flooding in Iowa, September 1 to 28, 2011$3.1 million · 4 events
- Flooding in Nebraska, September 1 to 30, 2011$1.6 million · 9 events
- Drought in Oklahoma, September 1 to 30, 201148 events
- Drought in Missouri, September 1 to 30, 2011$35,000 · 11 events
- Drought in New Mexico, September 1 to 30, 201136 events
- Drought in Texas, September 1 to 30, 201133 events
- Drought in Georgia, September 1 to 30, 201126 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 347942.